Hail, Pecos
- When
- June 14, 4:57 PM CST to 5:02 PM CST
- Where
- Pecos County, Belding
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 30.780, -103.020
An upper level ridge was over the region with a dryline present across the Permian Basin. Good surface heating and low-level moisture provided instability and lift across the area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
An upper level ridge was over the region with a dryline present across the Permian Basin. Good surface heating and low-level moisture provided instability and lift across the area. This lift was especially prevalent across the Davis Mountains due to the elevated heat source.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 14, 4:33 PM CST, 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 533 PM CDT THU JUN 14 2012 .DISCUSSION... SEE AVIATION DISCUSSION BELOW. && .AVIATION... LATEST SFC ANALYSIS PLACES THE DRYLINE FROM NEAR KLES-KINK- K6R6...W/KMAF 88D SHOWING CONVECTION DEVELOPING OVER THE STOCKTON PLATEAU...AND MOVING NE. THUS...WE/LL LEAVE A MENTION OF CONVECTION IN FOR KMAF EARLY...ASSUMING CONVECTION LASTS THAT LONG. OTHERWISE...A 50KT LLJ IS FORECAST TO DEVELOP OVER EASTERN TERMINALS OVERNIGHT...MAINTAINING DECENT RETURN FLOW. FRIDAY...FORECAST SOUNDINGS SUGGEST A WIDESPREAD CU FIELD DEVELOPING...W/BASES 9-14KFT AGL. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 44
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 158 PM CDT THU JUN 14 2012 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-151100- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 158 PM CDT THU JUN 14 2012 /1258 PM MDT THU JUN 14 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE TO A CHANCE OF THUNDERSTORMS MAINLY THIS EVENING ACROSS WEST TEXAS AND LEA COUNTY NEW MEXICO. A FEW STORMS WILL HAVE THE POTENTIAL TO BECOME STRONG OR SEVERE WITH BRIEF STRONG GUSTY WINDS AND HAIL POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE REGION FRIDAY THROUGH SUNDAY...MAINLY IN THE AFTERNOON AND EVENING. A FEW STORMS COULD BECOME STRONG TO SEVERE EACH DAY WITH BRIEF STRONG GUSTY WINDS AND HAIL POSSIBLE. IN ADDITION CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... THERE IS A 10 PERCENT CHANCE OF SPOTTER ACTIVATION THIS EVENING ACROSS WEST TEXAS. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 457 PM CDT THU JUN 14 2012 TXZ075-142245- PECOS- 457 PM CDT THU JUN 14 2012 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING WESTERN PECOS COUNTY UNTIL 545 PM CDT... STRONG THUNDERSTORMS WAS LOCATED 15 MILES NORTHWEST OF BELDING AT 455 PM CDT...MOVING EAST AT 15 MPH. ADDITIONAL STRONG THUNDERSTORMS ARE LOCATED OVER FORT STOCKTON AT 445 PM CDT...MOVING EAST AT 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS UP TO 50 MPH... PEA TO NICKEL SIZE HAIL... BRIEF HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. &&
The Midland/Odessa radar (KMAF), 152 km away, was scanning. The volume nearest the first event began at 22:54 UTC.
4 hail, 1 flash flood, 1 thunderstorm wind. Local standard time, as filed.
A thunderstorm with heavy rain moved over Pecos County and produced flash flooding one mile south of Fort Stockton. There were multiple residential streets barricaded. The cost of damage is estimated to be zero since no damage was reported.
A thunderstorm moved over Ector County and produced severe winds in Odessa. A tree was reported to be uprooted, and two semi trucks were blown over on I-20. Also, a fence was blown over, and the power got knocked out to a motel for over six hours. The cost of damage is a very rough estimate.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 391122, 391123, 392574, 391128, 391469, 391129.